Jump to content
CrazyBoards.org

Confused about mood


Recommended Posts

I'm hoping people may have insight.

During the day, I've got the energy level and mood of hypomania. I'm cleaning a lot, cooking a lot, and even baking. I'm spending more. I'm drinking more. I'm eating more. 

But as soon as I take my meds that shifts, and I sleep for 10+ hours most nights. 

I don't understand it. If I were hypomanic, shouldn't I be sleeping a lot less? Could the medication really be helping with that, just not with anything else?

Anyone have any experience with this? I kind of want to know if I should talk to my pdoc about a med tweak.

That's another thing. Should I expect some degree of cycling even on my meds? I'm on therapeutic doses, although my Loxapine could be higher.  

Any help anyone can give me would be appreciated.

Edited by Chantho
Link to comment
Share on other sites

Hey Chan,

I think I'm going through something similar right now except that I take all my meds in the morning. I've been feeling decent during the afternoon but it seems that, right after I eat dinner, I get hit with low energy and tiredness. This kind of lowers my mood. If I lay down, I fall asleep. This is strange for me because I've always had problems falling asleep. I think this started when I started taking Rexulti.

This has been bothering me because my days start off hopeful and then that just sort of fades away. I'm becoming more functional and sociable during the day and then that just seems to disappear in the evening. I just crash.

I know your situation is probably different from mine (I don't feel anything close to hypomanic; I feel intense, unsoothable boredom) but I read your post and it sort of reminded me of myself lately.

Link to comment
Share on other sites

I wish I had a good answer to your question. People say you can be hypo and still sleep, but I also associate hypo with sleeping less. In December when I was starting modafinil I had a week or so of hypo energy days with normal sleep. Then it just kinda went away. I take hefty doses of anti-manic drugs so I guess they're keeping me stable.

Yea... sorry for the not so helpful answer. Hypomania is tricky.

Link to comment
Share on other sites

3 hours ago, Chantho said:

If I were hypomanic, shouldn't I be sleeping a lot less?

Not necessarily.  I sleep when hypo/manic ... maybe not as much as usual, but I do sleep.

3 hours ago, Chantho said:

I kind of want to know if I should talk to my pdoc about a med tweak.

I think it is a good idea talking to your pdoc with any concerns and questions you have, and suggest a possible med tweak.

--------------------

(sorry for the brief tangent):

3 hours ago, DopamineSick said:

This has been bothering me because my days start off hopeful and then that just sort of fades away. I'm becoming more functional and sociable during the day and then that just seems to disappear in the evening. I just crash.

Can you split doses of meds?  Of course ask pdoc but the thought crossed my mind so I thought I'd bring it up.

(end of tangent)

------------------------

 

Link to comment
Share on other sites

I sleep when manic. For about the first 3 days of an episode I either have problems staying asleep or can't fall asleep as easily, but I still sleep. I do have energy during the day and my mind won't quiet down with all the 1 million thoughts per minute, but I somehow still find myself waking up out of a restful sleep in the mornings. 

  • Like 1
Link to comment
Share on other sites

IME hypo doesn't always stop you sleeping especially if you take sedating drugs every night. A lot of people cycle and have episodes on meds, hence the med go round. I don't think one should give up hope of being truly stable and symptom-free, though.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...